Alert archive / Colorado / Special Weather Statements in 2018
Special Weather Statement, NWS Pueblo, CO
NWS Pueblo, CO issued this special weather statement at Jul 17, 2018, 7:13 PM MDT for Prowers County, Colorado. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 17, 2018, 7:13 PM MDT (01:13 UTC)
- Expired
- Jul 17, 2018, 7:45 PM MDT
- In force
- 32 min
- Issued by
- NWS Pueblo, CO
County Prowers County, CO
The radar
The Goodland radar (KGLD), 163 km from the middle of the area, began a volume at 01:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 1.2 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1389 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 1710 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 152 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
451
WWUS85 KPUB 180113
SPSPUB
Special Weather Statement
National Weather Service Pueblo CO
713 PM MDT TUE JUL 17 2018
COZ098-180145-
Lamar Vicinity/Prowers County CO-
713 PM MDT TUE JUL 17 2018
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PROWERS COUNTY UNTIL 745
PM MDT...
At 712 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Lamar to 11 miles south of Granada.
Movement was northeast at 25 mph.
Dime size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Lamar, Holly, Granada, Hartman and Bristol.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3780 10216 3795 10267 3826 10260 3808 10204
3795 10204
TIME...MOT...LOC 0112Z 208DEG 20KT 3801 10262 3790 10226
$$
BLWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at Jul 17, 3:23 PM MDT, 3 hours 50 minutes earlier.
Area forecast discussion, Jul 17, 3:23 PM MDT, 3 hours 50 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 323 PM MDT Tue Jul 17 2018 .SHORT TERM...(This evening through Wednesday) Issued at 241 PM MDT Tue Jul 17 2018 Currently...radar is becoming more active across the region with scattered showers and thunderstorms over the mountains. Expect this activity to expand across the I-25 corridor this afternoon based on the latest high-res model data. Locally heavy rainfall will be possible along with flash flooding on area burn scars. Temperatures have warmed into the 80s with a few 90s out across the Plains. Through tonight...high pressure aloft will continue to sit over Nevada into Utah while a shortwave trough drops southeast across Wyoming this evening. As the upper level disturbance moves across the region, shower and thunderstorm activity will expand in coverage through the evening hours. High-res model solutions move thunderstorms off the higher terrain, and across the Plains through midnight before dissipating late. Locally heavy rainfall will be the main threat along with lightning. As the storms move across the Plains, hail to near one inch in diameter and wind gusts to near 60 mph will be possible. Overnight lows will remain mild across the region with 50s to lower 60s. Wednesday...the high pressure to the west will remain nearly stationary through the day while the upper disturbance passes into the Central Plains. Broad northwesterly flow aloft will usher in drier air, while a cold front at the surface brings northerly flow to the Plains, cutting off low level upslope flow. Residual moisture and daytime heating will lead to a few showers and thunderstorms over the mountains, however, coverage looks very limited at this time. If one of these storms should hit a burn scar, flash flooding will remain possible, but the threat will be low. Temperatures will start to warm again with highs reaching the mid to upper 90s across the region. Mozley .LONG TERM...(Wednesday night through Tuesday) Issued at 241 PM MDT Tue Jul 17 2018 Center of upper level high pressure slides eastward into Colorado on Thursday, with dry air mass remaining in place across the region. Might be just enough residual moisture for isolated afternoon tsra over the mountains, though storm coverage/intensity looks sparse/weak. As heights build and mid levels warm, max temps Thu afternoon will continue a slow upward climb, with readings 95-105f over the plains, and deep into the 80s across many mountain/interior valley locations. Weak front drops south through the plains Thu night into Fri, with deepening upslope and moisture along/east of the mountains by late Fri afternoon. Mid levels begin to moisten as well, as upper high drifts eastward into the TX Panhandle by Fri evening. Should thus see at least a modest uptick in convection over the area according to the GFS and NAM, while ECMWF is slightly less aggressive with low level moisture return and subsequent convection over the plains. Max temps may drift downward just a degf or two as moisture increases and high slides east, though most locations will still end up somewhat above seasonal averages. Upper high then wanders back westward into the desert sw from late in the weekend into the middle of next week, with at least a modest tap of mid level moisture continuing to drift across the state through the period. Over the eastern mountains and plains, moist air will make periodic southward/westward surges, with perhaps a stronger push on Mon as upper wave moves into the nrn Midwest and surface high builds southward through the plains. Overall, expect sct afternoon tsra both Sat and Sun across the mountains, with wly steering currents taking convection across the I-25 corridor and onto the plains each evening. GFS and ECMWF then point toward Mon/Tue as being particularly wet, as deepening moisture interacts with weak upper energy rotating around the ridge. Temps will continue a slow downward drift through the weekend and into next week as moisture/clouds increase. && .AVIATION...(For the 00Z TAFS through 00Z Wednesday evening) Issued at 241 PM MDT Tue Jul 17 2018 Thunderstorms will be possible through this evening at all three terminal locations. Brief periods of reduced CIGS and VIS are possible as they pass near or over the terminals. Erratic winds are also possible with thunderstorm passage. Expect clearing conditions by late evening as thunderstorms dissipate and move off to the east. If KALS should receive rainfall, fog may be possible later tonight into Wednesday morning. Drier air will work into the area for Wednesday with VFR conditions through the afternoon and no chances for thunderstorms at the terminals. Mozley && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...MOZLEY LONG TERM...PETERSEN AVIATION...MOZLEY
Hazardous weather outlook, Jul 17, 11:32 AM MDT, 7 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1132 AM MDT Tue Jul 17 2018 COZ058>089-093>099-181745- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1132 AM MDT Tue Jul 17 2018 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Moderate to heavy rainfall will be capable of producing localized flash flooding, especially in and near the newer burn scars, including the Spring, Chateau, Hayden Pass and Junkins burn scars as well as urban locations that have received heavy rainfall during the past few days. Flash flooding on area burn scars can generate dangerous debris flows along with unstable stream banks. In addition, strong to marginally severe thunderstorms capable of producing hail around one inch in diameter and wind gusts around 60 mph will be possible from this afternoon and evening, favoring portions of El Paso, Kiowa, Bent and Prowers counties. .DAYS TWO THROUGH SEVEN...Wednesday through Monday On Wednesday and Thursday, isolated to scattered afternoon and evening thunderstorms will mostly be confined to over and near the mountains. With limited moisture, the main threats from these storms will be gusty winds and lightning. Starting Friday, atmospheric moisture will increase. Thunderstorms will be capable of producing locally heavy downpours, which can lead to flash flooding on recent burn scars. Storms are possible over much of the region, and the best chances for storms will be over and near the mountains. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be possible through this evening over area burn scars and across portions of the Eastern Plains. 88/88
In the hours before
Special weather statement, Jul 17, 5:33 PM MDT, 1 hour 40 minutes before
Special Weather Statement National Weather Service Pueblo CO 533 PM MDT TUE JUL 17 2018 COZ099-180000- Springfield Vicinity/Baca County CO- 533 PM MDT TUE JUL 17 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BACA COUNTY UNTIL 600 PM MDT... At 533 PM MDT, Doppler radar was tracking a nearly stationary and strong thunderstorm 7 miles northwest of The Saunders Elevator. Dime size hail and wind gusts up to 50 mph will be possible with this storm. This storm will remain over mainly rural areas of northeastern Baca County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3744 10227 3764 10222 3764 10204 3740 10204 TIME...MOT...LOC 2333Z 273DEG 6KT 3751 10216 BL
Special weather statement, Jul 17, 5:40 PM MDT, 1 hour 33 minutes before
Special Weather Statement National Weather Service Pueblo CO 540 PM MDT TUE JUL 17 2018 COZ099-180000- Springfield Vicinity/Baca County CO- 540 PM MDT TUE JUL 17 2018 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BACA COUNTY UNTIL 600 PM MDT... At 540 PM MDT, Doppler radar was tracking a strong thunderstorm over Springfield, moving northeast at 20 mph. Dime size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Springfield and Vilas. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3727 10265 3737 10274 3756 10255 3739 10233 TIME...MOT...LOC 2340Z 231DEG 17KT 3737 10263 BL
Special weather statement, Jul 17, 5:43 PM MDT, 1 hour 30 minutes before
Special Weather Statement National Weather Service Pueblo CO 543 PM MDT TUE JUL 17 2018 COZ084-180015- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft CO- 543 PM MDT TUE JUL 17 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN EL PASO COUNTY UNTIL 615 PM MDT... At 541 PM MDT, Doppler radar was tracking a strong thunderstorm near Peyton, or 25 miles northeast of Colorado Springs, moving east at 20 mph. Brief heavy rain, small hail up to 1/2 inch in diameter and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Calhan, Ramah and Peyton. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3897 10450 3913 10448 3913 10415 3889 10416 TIME...MOT...LOC 2341Z 279DEG 15KT 3902 10441 mw
Special weather statement, Jul 17, 6:34 PM MDT, 39 minutes before
Special Weather Statement National Weather Service Pueblo CO 634 PM MDT TUE JUL 17 2018 COZ084-085-180115- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Ft CO- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft CO- 634 PM MDT TUE JUL 17 2018 ...SPECIAL WEATHER STATEMENT... At 634 PM MDT, Doppler radar was tracking a strong thunderstorm near Calhan, or 32 miles east of Colorado Springs, moving southeast at 20 mph. Half inch hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Yoder and Rush. LAT...LON 3874 10405 3889 10437 3906 10427 3907 10405 TIME...MOT...LOC 0034Z 294DEG 16KT 3895 10424 KTS
Special weather statement, Jul 17, 6:37 PM MDT, 36 minutes before
Special Weather Statement
National Weather Service Pueblo CO
637 PM MDT TUE JUL 17 2018
COZ076-077-079-083-180130-
Wet Mountains between 6300 and 10000Ft CO-
Western/Central Fremont County Below 8500 Ft CO-
Canon City Vicinity/Eastern Fremont County CO-
Northwestern Fremont County Above 8500Ft CO-
637 PM MDT TUE JUL 17 2018
...SPECIAL WEATHER STATEMENT...
At 637 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles northeast of Texas Creek, or 43 miles southwest of Colorado
Springs, moving southeast at 15 mph.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Royal Gorge and Canon City.
LAT...LON 3853 10564 3862 10551 3859 10538 3846 10520
3829 10544
TIME...MOT...LOC 0037Z 315DEG 13KT 3849 10549
KTSSpecial weather statement, Jul 17, 7:13 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Pueblo CO
713 PM MDT TUE JUL 17 2018
COZ098-180145-
Lamar Vicinity/Prowers County CO-
713 PM MDT TUE JUL 17 2018
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PROWERS COUNTY UNTIL 745
PM MDT...
At 712 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Lamar to 11 miles south of Granada.
Movement was northeast at 25 mph.
Dime size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Lamar, Holly, Granada, Hartman and Bristol.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3780 10216 3795 10267 3826 10260 3808 10204
3795 10204
TIME...MOT...LOC 0112Z 208DEG 20KT 3801 10262 3790 10226
BLThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 6:34 PM MDT | Special Weather Statement | PUB | El Paso | 41 min |
| Jul 17, 6:37 PM MDT | Special Weather Statement | PUB | Fremont | 53 min |
| Jul 17, 7:18 PM MDT | Special Weather Statement | PUB | Crowley | 27 min |
| Jul 17, 7:48 PM MDT | Special Weather Statement | PUB | Otero | 27 min |
| Jul 17, 8:18 PM MDT | Special Weather Statement | PUB | Crowley | 27 min |
| Jul 17, 9:07 PM MDT | Areal Flood Advisory | PUB | Kiowa | 115 min |
Nearby
Special Weather Statements in Colorado, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.